A quantitative primitive divisor result for points on elliptic curves
Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 609-634.

Let E/K be an elliptic curve defined over a number field, and let PE(K) be a point of infinite order. It is natural to ask how many integers n1 fail to occur as the order of P modulo a prime of K. For K=, E a quadratic twist of y 2 =x 3 -x, and PE() as above, we show that there is at most one such n3.

Soient E/K une courbe elliptique définie sur un corps de nombres et PE(K) un point d’ordre infini. Il est naturel de se demander combien de nombres entiers n1 n’apparaissent pas comme ordre du point P modulo un idéal premier de K. Dans le cas où K=, E une tordue quadratique de y 2 =x 3 -x et PE() comme ci-dessus, nous démontrons qu’il existe au plus un tel n3.

DOI: 10.5802/jtnb.691
Classification: 11G05,  11B39
Ingram, Patrick 1

1 Department of Mathematics University of Toronto Toronto, Canada Current address: Department of Pure Mathematics University of Waterloo Waterloo, Canada
@article{JTNB_2009__21_3_609_0,
     author = {Ingram, Patrick},
     title = {A quantitative primitive divisor result for points on elliptic curves},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {609--634},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {3},
     year = {2009},
     doi = {10.5802/jtnb.691},
     mrnumber = {2605536},
     zbl = {1208.11073},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jtnb.691/}
}
TY  - JOUR
AU  - Ingram, Patrick
TI  - A quantitative primitive divisor result for points on elliptic curves
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2009
DA  - 2009///
SP  - 609
EP  - 634
VL  - 21
IS  - 3
PB  - Université Bordeaux 1
UR  - http://www.numdam.org/articles/10.5802/jtnb.691/
UR  - https://www.ams.org/mathscinet-getitem?mr=2605536
UR  - https://zbmath.org/?q=an%3A1208.11073
UR  - https://doi.org/10.5802/jtnb.691
DO  - 10.5802/jtnb.691
LA  - en
ID  - JTNB_2009__21_3_609_0
ER  - 
%0 Journal Article
%A Ingram, Patrick
%T A quantitative primitive divisor result for points on elliptic curves
%J Journal de théorie des nombres de Bordeaux
%D 2009
%P 609-634
%V 21
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.691
%R 10.5802/jtnb.691
%G en
%F JTNB_2009__21_3_609_0
Ingram, Patrick. A quantitative primitive divisor result for points on elliptic curves. Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 609-634. doi : 10.5802/jtnb.691. http://www.numdam.org/articles/10.5802/jtnb.691/

[1] A. S. Bang, Taltheoretiske Undersølgelser. Tidskrift f. Math. 5 (1886).

[2] Y. Bilu, G. Hanrot, and P. M. Voutier, Existence of primitive divisors of Lucas and Lehmer numbers. J. Reine Angew. Math. 539 (2001), (with an appendix by M. Mignotte). | MR | Zbl

[3] A. Bremner, J. H. Silverman and N. Tzanakis, Integral points in arithmetic progression on y 2 =x(x 2 -n 2 ). J. Number Theory, 80 (2000). | MR | Zbl

[4] Y. Bugeaud, P. Corvaja, and U. Zannier,An upper bound for the G.C.D. of a n -1 and b n -1. Mathematische Zeitschrift 243 (2003). | MR | Zbl

[5] R. D. Carmichael,On the numerical factors of the arithmetic forms α n ±β n . Annals of Math. 2nd series, 15 (1914), 30–48 and 49–70. | JFM

[6] G. Cornelissen and K. Zahidi, Elliptic divisibility sequences and undecidable problems about rational points. J. Reine Angew. Math. 613 (2007). | MR | Zbl

[7] S. David, Minorations de formes linéaires de logarithmes elliptiques. Mém. Soc. Math. France No. 62 (1995). | EuDML | Numdam | MR | Zbl

[8] G. Everest, G. McLaren, and T. Ward, Primitive divisors of elliptic divisibility sequences. J. Number Theory 118 (2006). | MR | Zbl

[9] P. Ingram, Elliptic divisibility sequences over certain curves. J. Number Theory 123 (2007). | MR | Zbl

[10] P. Ingram, Multiples of integral points on elliptic curves. J. Number Theory, to appear (arXiv:0802.2651v1) | MR

[11] P. Ingram and J. H. Silverman, Uniform bounds for primitive divisors in elliptic divisibility sequences. (preprint)

[12] K. Ireland and M. Rosen. A Classical Introduction to Modern Number Theory. Volume 84 of Graduate Texts in Mathematics. Springer-Verlag, New York, 1998. | MR | Zbl

[13] PARI/GP, version 2.3.0, Bordeaux, 2005, http://pari.math.u-bordeaux.fr/.

[14] B. Poonen, Characterizing integers among rational numbers with a universal-existential formula. (arXiv:math/0703907) | MR

[15] K. F. Roth, Rational approximations to algebraic numbers. Mathematika 2 (1955). | MR | Zbl

[16] A. Schinzel, Primitive divisors of the expression A n -B n in algebraic number fields. J. Reine Angew. Math. 268/269 (1974). | MR | Zbl

[17] R. Shipsey, Elliptic divisibility sequences. Ph.D. thesis, Goldsmiths, University of London, 2001.

[18] J. H. Silverman, The arithmetic of elliptic curves. Volume 106 of Graduate Texts in Mathematics. Springer-Verlag, New York, 1986. | MR | Zbl

[19] J. H. Silverman, Wieferich’s criterion and the abc-conjecture. J. Number Theory 30 (1988). | MR | Zbl

[20] J. H. Silverman, Advanced topics in the arithmetic of elliptic curves. Volume 151 of Graduate Texts in Mathematics. Springer-Verlag, New York, 1994. | MR | Zbl

[21] J. H. Silverman, Generalized greatest common divisors, divisibility sequences, and Vojta’s conjecture for blowups. Monatshefte für Mathematik 145 (2005). | MR

[22] C. L. Stewart, Primitive divisors of Lucas and Lehmer numbers. In Transcendence theory: advances and applications (Proc. Conf., Univ. Cambridge, Cambridge, 1976), Academic Press, London, 1977. | MR | Zbl

[23] R. J. Stroeker and N. Tzanakis, Solving elliptic Diophantine equations by estimating linear forms in elliptic logarithms. Acta Arithmetica 67 (1994). | MR | Zbl

[24] P. Vojta, Diophantine approximations and value distribution theory. Volume 1239 of Lecture Notes in Mathematics. Springer-Verlag, Berlin, 1987 | MR | Zbl

[25] M. Ward, Memoir on elliptic divisibility sequences. Amer. J. Math. 70 (1948). | MR | Zbl

[26] K. Zsigmondy, Zur Theorie der Potenzreste. Monatsh. Math. 3 (1892).

Cited by Sources: